Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 23, 2008, 2:29 PM EDT for Suffolk County, New York. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 2:29 PM EDT (18:29 UTC)
- Expired
- Jun 23, 2008, 3:30 PM EDT
- In force
- 61 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:30 PM EDT | TSTM WND DMG | Southold, NY | ROUTE 48 CLOSED DUE TO NUMEROUS DOWNED PHONE POLES. |
| Jun 23, 2:45 PM EDT | TSTM WND DMG | Mattituck, NY | NUMEROUS TREES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 231829
SVROKX
NYC103-231930-
/O.NEW.KOKX.SV.W.0052.080623T1829Z-080623T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
229 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 330 PM EDT...
* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PECONIC...OR NEAR MATTITUCK...AND MOVING EAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PECONIC BY 235 PM...
SOUTHOLD BY 240 PM...
GREENPORT AND 6 MILES NORTH OF NOYACK BY 250 PM...
SHELTER ISLAND AND 6 MILES NORTH OF SAG HARBOR BY 255 PM...
PLUM ISLAND BY 320 PM...
LAT...LON 4098 7239 4101 7233 4108 7239 4099 7243
4099 7247 4097 7245 4096 7260 4097 7261
4100 7260 4119 7219 4119 7215 4111 7229
4112 7233 4111 7233 4103 7220 4106 7211
4112 7212 4107 7208 4106 7208
TIME...MOT...LOC 1829Z 257DEG 18KT 4106 7250
$$
NV2 follow-up statements
000
WWUS51 KOKX 231913
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
313 PM EDT MON JUN 23 2008
NYC103-231930-
/O.CON.KOKX.SV.W.0052.000000T0000Z-080623T1930Z/
SUFFOLK NY-
313 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SUFFOLK COUNTY...
AT 311 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PLUM ISLAND...MOVING EAST AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLUM ISLAND BY 320 PM...
LAT...LON 4098 7239 4101 7233 4108 7239 4099 7243
4099 7247 4097 7245 4096 7260 4097 7261
4100 7260 4119 7219 4119 7215 4111 7229
4112 7233 4111 7233 4103 7220 4106 7211
4112 7212 4107 7208 4106 7208
TIME...MOT...LOC 1913Z 257DEG 18KT 4111 7221
$$
NV000
WWUS51 KOKX 231926
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
326 PM EDT MON JUN 23 2008
NYC103-231936-
/O.EXP.KOKX.SV.W.0052.000000T0000Z-080623T1930Z/
SUFFOLK NY-
326 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
330 PM EDT...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE STORM HAS MOVED EAST OF
THE REGION.
LAT...LON 4098 7239 4101 7233 4108 7239 4099 7243
4099 7247 4097 7245 4096 7260 4097 7261
4100 7260 4119 7219 4119 7215 4111 7229
4112 7233 4111 7233 4103 7220 4106 7211
4112 7212 4107 7208 4106 7208
TIME...MOT...LOC 1926Z 257DEG 18KT 4112 7212
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:16 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 23, 2:16 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
216 PM EDT MON JUN 23 2008
.SYNOPSIS...
A LINGERING LOW PRESSURE TROUGH OVER THE AREA WILL COMBINE WITH
DAYTIME HEATING AND DISTURBANCES ROTATING AROUND AN UPPER TROUGH TO
THE WEST...TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH TUESDAY.
THE TROUGH AND AN ASSOCIATED COLD FRONT WILL PASS THROUGH THE AREA
TUESDAY EVENING...WITH A RETURN TO DRY WEATHER THROUGH FRIDAY.
UNSETTLED WEATHER SHOULD RETURN BY NEXT WEEKEND AS ANOTHER UPPER LOW
DIGS INTO THE GREAT LAKES REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
QUICK UPDATE TO ADD ORANGE COUNTY TO FLASH FLOOD WATCH. UPDATE
WILL BE ISSUED TO REMOVE TEMPORAL WORDING FROM ZONES...AND TO
STRETCH LIKELY POPS EASTWARD TO COVER ENTIRE CWA. SHOWERS WITH
EMBEDDED THUNDERSTORMS HAVE BEEN DEVELOPING OVER...AS WELL AS
NORTH AND SOUTH OF THE CWA...AND ARE TRAINING IN A SW TO NE
DIRECTION. TRAINING OF SHOWERS EXPECTED TO CONTINUE THROUGH THE
DAY WITH A DEEP SW FLOW. SHOWER DEVELOPMENT HAS BEEN AIDED BY
NEARBY SURFACE TROUGH AND DIVERGENCE ALOFT. PWATS CURRENTLY AROUND
1.5 INCHES. FLASH FLOOD GUIDANCE AVERAGES 2 TO 2.5 INCHES WHERE
CURRENT FLASH FLOOD WATCH EXISTS. WILL NOT MAKE ANY CHANGES TO THE
WATCH.
THREAT OF STRONG STORMS INCREASES THIS AFTERNOON WITH THE APPROACH
OF THE RIGHT REAR QUADRANT OF UPPER JET. ADDITIONALLY...MLCAPES ARE
CURRENTLY 1000-1500 J/KG...BULK SHEAR IS APPROX 25-30 KT...AND CAPE
AROUND -20C REMAINS DECENT. ORGANIZED MULTICELL CLUSTERS AND
ROTATING STORMS THEREFORE POSSIBLE WITH DAMAGING WINDS BEING THE
MAIN THREAT...AND LARGE HAIL ALSO POSSIBLE WITH THE INSTABILITY
ALOFT AND WBZ NEAR 11.5 KFT. THE ENTIRE CWA REMAINS IN A SLIGHT RISK
AREA BY THE SPC. ENHANCED WORDING IN THE ZONES WILL THEREFORE BE
KEPT WHERE PREVIOUSLY ADDED.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
LAST DAY OF REPEAT SHOWERS/TSTMS TAKES PLACE ON TUE...BEFORE UPPER
TROUGH FINALLY PASSES EAST DURING TUE EVENING. SEVERE THREAT LOWER
THAN THAT OF TODAY WITH LOW LEVEL FLOW TURNING NW AND DEWPOINTS
DROPPING INTO THE 50S...BUT MID LEVEL FLOW OF 25-30 KT COULD SUPPORT
A FEW STRONG STORMS IN THE AFTERNOON.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
GENERALLY DRY CONDITIONS EXPECTED FOR WEDNESDAY AND THURSDAY...WITH
WNW FLOW ALOFT AND TD/S MAINLY IN THE UPPER 50S. LATEST PROGS ARE
SIGNALING MCS DEVELOPMENT ALONG A FRONT TO THE SOUTH OF THE
AREA...AND CORFIDI VECTORS SUGGEST A MOTION A LITTLE S OF THE MODEL
FORECAST...WHICH WOULD KEEP THE AREA MAINLY DRY THU AND THU NIGHT.
CHANCES FOR TSRA INCREASE FRIDAY THROUGH SUNDAY WITH TD/S REBOUNDING
INTO THE 60S ON MORE SOUTHERLY FLOW. GFS/ECMWF GUIDANCE SHOW THE
BEST CHANCES FOR CONVECTION LATE ON SATURDAY AS THE NEXT FRONTAL
SYSTEM APPROACHES THE REGION.
TEMPS THROUGH THE PERIOD WILL BE NEAR OR ABOVE CLIMATOLOGY...WITH
WARMEST TEMPS EXPECTED THU/FRI. TD/S WILL RISE INTO THE MID 60S BY
THE WEEKEND.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SURFACE TROUGH SLOWLY MOVING EASTWARD INTO THE TERMINALS.
SOUTHERLY FLOW AHEAD OF THE TROUGH WAS PRODUCING IFR CEILINGS...TO
AT TIMES MVFR CEILINGS AND VISIBILITIES EAST OF NYC TERMINALS. AS
THE TROUGH MOVES FATHER EAST CONDITIONS WILL GRADUALLY IMPROVE
LATE THIS AFTERNOON. OTHERWISE CLEARING HAS TAKEN PLACE FROM NYC
AND WEST. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE EVENING HOURS AS THE TROUGH MOVES SLOWLY THROUGH THE
AREA...ENDING ABOUT 04Z WEST AND LIKELY TO ABOUT 12Z EAST WITH
LOCALLY MVFR TO IFR CONDITIONS. SOME GUSTY WINDS AND HAIL...ALONG
WITH HEAVY RAIN POSSIBLE WITH SOME OF THE THUNDERSTORMS. AFTER
TROUGH PASSES CONDITIONS IMPROVE TO VFR. SOME UNCERTAINTY WITH
THE TIMING OF STRATUS CLEARING THE EASTERN TERMINALS AND WITH
TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...HIGH PRESSURE BUILDS IN
FROM THE SOUTH TUESDAY WITH VFR CONDITIONS. HIGH SHIFTS OFF THE
SOUTHEAST COAST WEDNESDAY NIGHT WITH POSSIBLY SOME MVFR FOG...AND
THEN HAZE DURING THURSDAY AS THE FLOW BECOME SOUTHWESTERLY. SOME
PATCHY FOG AND HAZE POSSIBLE THURSDAY NIGHT INTO FRIDAY NIGHT. A
COLD FRONT APPROACHES SATURDAY WITH MVFR TO IFR SHOWERS AND
THUNDERSTORMS.
&&
.MARINE...
MINOR CHANGES MADE TO FIRST PERIOD FORECAST. S-SW FLOW
CONTINUES...BUT LIGHT ENOUGH SUCH THAT LONG PERIOD SWELL AVG 2-3
FT WITH OCNL 4 FT. THERE WILL BE A SLIGHT INCREASE IN SPEEDS FOR
NY HARBOR AND ANZ355 TODAY...BTU DO NOT ANTICIPATE SCA SEAS TO
RESULT. WINDS LOCALLY HIGHER IN THUNDERSTORMS THIS AFTERNOON WHICH
COULD BE QUITE HEAVY.
SUB-SCA CONDS EXPECTED THROUGH THE REST OF THE PERIOD IN GENERAL.
THE EXCEPTION MAY BE THURSDAY AFTERNOON WHERE ENHANCED SOUTHERLIES
MAY PUSH ATLC SWELLS TO NEAR 5 FT. THESE SHOULD DIE DOWN BEHIND A
COLD FRONT THU NIGHT.
&&
.HYDROLOGY...
SIGNIFICANT RAINFALL POSSIBLE AGAIN TODAY. TOTAL ADDITIONAL AREAL
QPF SHOULD BE AROUND 3/4 INCH OVER THE WESTERN HALF OF THE AREA...
AND 1/3 TO 1/2 INCH OVER EASTERN CT/LONG ISLAND. LOCALLY HIGHER
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN HEAVIER CONVECTION
ESPECIALLY FROM THE NYC METRO AREA NORTH/WEST...WHICH COULD CAUSE
LOCALIZED FLASH FLOODING. FLASH FLOOD WATCH ISSUED FOR AREAS JUST NW
OF NYC HARD HIT BY HEAVY RAINS ON SUNDAY. CONFIDENCE LEVEL NOT HIGH
ENOUGH TO INCLUDE OTHER NEARBY AREAS INCLUDING NYC...BUT THIS COULD
CHANGE DEPENDING ON HOW CONVECTION EVOLVES LATER TODAY. STAY TUNED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ067-
069>071.
NJ...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NJZ002>006-
011.
MARINE...NONE.
&&Hazardous weather outlook, Jun 23, 11:48 AM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1148 AM EDT MON JUN 23 2008 NJZ002>006-011-NYZ067-069>071-240930- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 1148 AM EDT MON JUN 23 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS THIS AFTERNOON AND EVENING COULD ALSO PRODUCE DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-CTZ005-006-009-010-NYZ068-072>078-080-240930- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-PUTNAM-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 1148 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING COULD ALSO PRODUCE DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-CTZ007-008-011-012-NYZ079-081-240930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1148 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT ANY THUNDERSTORMS TODAY SHOULD REMAIN BELOW SEVERE LIMITS...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 23, 12:32 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1232 PM EDT MON JUN 23 2008 NYZ067-068-231730- ORANGE-PUTNAM- 1232 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM COUNTIES... AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW WINDSOR...OR 5 MILES NORTHWEST OF WEST POINT...AND MOVING NORTHEAST AT 18 MPH. THIS STORM WILL BE... NEAR NEW WINDSOR BY 1245 PM. NEAR NEWBURGH BY 1250 PM. CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 23, 12:39 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1239 PM EDT MON JUN 23 2008 NYZ078-080-231745- NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 1239 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY... AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MELVILLE...OR NEAR PLAINVIEW...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... 5 MILES NORTHWEST OF BRENTWOOD BY 1245 PM. NEAR COMMACK BY 1250 PM. NEAR SMITHTOWN BY 1255 PM. NEAR STONY BROOK BY 110 PM. NEAR PORT JEFFERSON BY 115 PM. 5 MILES NORTHWEST OF MOUNT SINAI BY 120 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 23, 1:52 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 152 PM EDT MON JUN 23 2008 NYZ067-068-231845- ORANGE-PUTNAM- 152 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE AND PUTNAM COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLD SPRING...AND MOVING NORTHEAST AT 16 MPH. THIS STORM WILL BE... NEAR FAHNESTOCK STATE PARK BY 215 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 23, 2:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 219 PM EDT MON JUN 23 2008 NYZ079-231915- NORTHEAST SUFFOLK- 219 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MATTITUCK...AND MOVING EAST AT 23 MPH. THIS STORM WILL BE... NEAR PECONIC BY 235 PM. NEAR SOUTHOLD BY 240 PM. NEAR SHELTER ISLAND BY 250 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:27 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 2 more | 16 hr |
| Jun 23, 11:27 AM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jun 23, 1:26 PM EDT | Areal Flood Advisory | OKX | Suffolk | 64 min |
| Jun 23, 1:37 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam | 113 min |
| Jun 23, 2:24 PM EDT | Areal Flood Advisory | OKX | Suffolk | 96 min |
| Jun 23, 2:31 PM EDT | Special Marine Warning | OKX | 101 min | |
| Jun 23, 3:07 PM EDT | Flash Flood Warning | OKX | Orange, Putnam | 113 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.